• Bernoulli
  • Volume 9, Number 3 (2003), 395-422.

Self-regenerative Markov chain Monte Carlo with adaptation

Sujit K. Sahu and Anatoly A. Zhigljavsky

Full-text: Open access


A new method of construction of Markov chains with a given stationary distribution is proposed. The method is based on constructing an auxiliary chain with some other stationary distribution and picking elements of this auxiliary chain a suitable number of times. The proposed method is easy to implement and analyse; it may be more efficient than other related Markov chain Monte Carlo techniques. The main attractive feature of the associated Markov chain is that it regenerates whenever it accepts a new proposed point. This makes the algorithm easy to adapt and tune for practical problems. A theoretical study and numerical comparisons with some other available Markov chain Monte Carlo techniques are presented.

Article information

Bernoulli, Volume 9, Number 3 (2003), 395-422.

First available in Project Euclid: 6 October 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

adaptive method Bayesian inference Metropolis-Hastings algorithm regeneration


Sahu, Sujit K.; Zhigljavsky, Anatoly A. Self-regenerative Markov chain Monte Carlo with adaptation. Bernoulli 9 (2003), no. 3, 395--422. doi:10.3150/bj/1065444811.

Export citation